MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A purchaser reported that during intraocular lens (iol) implantation, lens was stuck in cartridge and the haptic broke during insertion.There was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned posterior surface up in the lens case.Viscoelastic was observed on the both sides of the lens.One haptic was broken-gusset area (not returned).The optic was broken at the optic/haptic junction area of the broken haptic.A qualified cartridge and viscoelastic were indicated.It is unknown if a qualified handpiece was used.The reported broken haptic was observed.It cannot be verified that the lens was stuck in the cartridge as the lens was not returned in the reported condition.It is unknown if a qualified handpiece was used.The (ifu) instructions for use instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17994566
Report Number1119421-2023-01809
Device Sequence Number15120771
Product Code HQL
UDI-Device Identifier00380655095706
UDI-Public00380655095706
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.145
Device Lot Number15476036
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/26/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexUnknown